Discussions that mention dopamine

Addiction & Recovery board


hi funnym, so sorry you are having a such a struggle hon, but it WILL get better:) Just keep reminding yourself that it is only TEMPORARY and WILL pass!!! Just when you think you can't endure it any longer is when it will turn the corner and get better so don't give up!!! You CAN do this!!! And, just think in one week you are going to feel soooooooooooooo much better, maybe not great, but MUCH better. And each day thereafter will progressively get even better for you.

What is happening is normal; it is just the temporary nasties of detox. During detox, and for a period of time in post-detox though to a lesser extent, the brain signals have random misfires; levels will vary among individuals. While you were taking painkillers some brain signals were put into sleep mode which is what produced the pain relief. When the drug is stopped, those sensories go into WAKEUP mode. As the sensories wakeup they will peak to high intensity around Days 2-3 w/WDs and usually begin their desent about Days 4-5; by Days 6-7 you will feel much better. However, you will have a residual post-detox period with some miniWD and malaise/energy loss. Your body now has to recaliberate itself and organize its components to work without the patterned external supply you have been giving it. Kind of like when you delete a computer program and need to run defrag to get everything run right again;) During that readjustment period your body's engine will spit and sputer like an old sluggish engine that can't quite get the gas flow regulated. Those misfires will eventually be re-regulated by the brain and a smooth flow will start again and progressively lessen Post-Detox WDs. It just takes time.

However, there are things in the meantime that you can do to help support your body's journey back to normal:

1. You must exercise 20-30 min day; walking will do it. Exercise is the activity that sends a demand signal to the brain to activate the endorphins to produce more dopamine and serotonin; substances that help your body regulate heartbeat and body temperature as well as cope with pain, sleep, and depression.

2. Next, you should consider supplements. If you haven't already reviewed it, check out the Sample Home Detox thread located in the Moderator's Section on this Board. Specific supplements folks have found helpful are listed there. The levels mentioned are for the intensity of Detox WDs; post Detox WD levels would be less. Also, know that supplements alone are not likely going to eliminate all post detox WD symptoms. Only the body can achieve that through exercise to re-regulate your endorphins. The body is a miraculous thing. It is designed to heal itself, and it will over time.

I would say the key supplements to consider might be:
[others listed on above referenced thread]
Multi-Vitamin
Multi-Mineral
B-Complex Blend
Anti-Oxidant Blend
Zinc/Magnesium (50-75 mg 3x daily @Detox WD level but ONLY after eating food or it will make you sick) [ provides pain relief and help w/depression]
L-Tyrosine *w/ B6/50mg (1,000-2,000 mg during Detox WD level & reduce post-detox; also reduce if you get headaches or diarreah [post detox malaise/enery/depression] *(B6 improves the absorption of LT)
Sam-E [pain relief and mood balancing]

Additional things to know:
If you are taking SSRI antidepressants do not take L-Tyrosine or St John's Wort without consulting w/your doctor---as all effect your levels of serotinin and depending on the level of your SSRI, adding LT or SJW could possibly create an imbalance.